Alert archive / New Hampshire / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 20, NWS Gray, ME

August 11, 2004Rockingham County, Strafford County, New Hampshire

NWS Gray, ME issued this severe thunderstorm warning at Aug 11, 2004, 4:10 PM EDT for Rockingham County, Strafford County, New Hampshire. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 11, 2004, 4:10 PM EDT (20:10 UTC)
Expired
Aug 11, 2004, 5:00 PM EDT
In force
50 min
Issued by
NWS Gray, ME
Area
Counties, with a storm outline in the text

Counties Rockingham County, NH, Strafford County, NH

The radar

The Portland,ME radar (KGYX), 106 km from the middle of the area, began a volume at 20:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Gray, ME (KGYX), launched 12:00Z, 8.2 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Gray, ME at 12:00Z on 2004-08-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 32 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Gray, ME at 12:00Z on 2004-08-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 74 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
32 J/kg
Mixed-layer CIN
-188 J/kg
Mixed-layer LCL
1021 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
74 m²/s²
0-3 km storm-relative helicity
104 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gray, ME wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 11, 3:37 PM EDT, 33 minutes earlier.

Area forecast discussion, Aug 11, 3:37 PM EDT, 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAY ME
337 PM EDT WED AUG 11 2004

.SHORT TERM (TONIGHT AND THURSDAY)...VERY WARM AND HUMID AIRMASS OVER
FA WILL FOR THE NEXT FEW DAYS. FRONTAL BOUNDARY WILL REMAIN TO W OF
FA AND RESULT IN PERIODS OF SHOWERS AND THUNDERSTORMS THRU THURS AND
BEYOND. ALL GUIDANCE FWC...MAV AND MET GIVING LIKELY OR CATEGORICAL
POPS THRU THURS. SO HAVE LIKELY POPS IN ZONES FOR THE FIRST 24 HOURS.
WOULD NOT BE SURPRISED TO SEE SHOWERS OR -TSRA POP UP AT ANYTIME OVER
FIRST 2 PERIODS OF THE FCST.

&&

.LONG TERM (THURSDAY NIGHT THROUGH WEDNESDAY)...
A FRONT WILL REMAIN STALLED ACROSS THE AREA THURSDAY NIGHT AND
FRIDAY.  THE REMAINS OF BONNIE WILL MOVE NORTHEAST ALONG THE FRONT
PASSING ACROSS THE AREA LIGHT FRIDAY NIGHT AND SATURDAY MORNING.
THE REMAINS OF CHARLIE WILL MOVE ACROSS THE AREA SUNDAY NIGHT AND
EARLY MONDAY.

&&

.AVIATION...LOOKS LIKE VFR OR MVFR FOR A TIME THIS EVENING WITH -SHRA
AND -TSRA THEN CONDITIONS GO DOWNHILL TO IFR WITH FOG FORMING AND
-SHRA CONTINUING OVERNIGHT.

&&

.MARINE...WINDS SHOULD REMAIN BLO SCA CRITERIA. THE EXCEPTION BEING
FRI AS THE REMAINS OF BONNIE APPROACH. SEAS WILL CONTINUE TO BUILD ON
A CONTINUAL ONSHORE WIND. WILL NEED SCA FOR SEAS. LOTS OF FOG
EXPECTED ON THE WATERS WITH MID 60 DEW PTS AND ABV MOVING OVER THE 60
DEGREE WATER.  THE REMAINS OF BONNIE WILL BRING INCREASING WINDS AND
SEAS FRIDAY NIGHT INTO EARLY SATURDAY.  THE REMAINS OF CHARLIE WILL
ONCE AGAIN BRING INCREASED WINDS AND SEAS TO THE AREA SATURDAY
NIGHT AND EARLY SUNDAY.

&&

.GYX WATCHES/WARNINGS/ADVISORIES...
ME...NONE.
NH...NONE.
MARINE...SCA.
&&
Hazardous weather outlook, Aug 11, 5:43 AM EDT, 10 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAY ME
543 AM EDT WED AUG 11 2004

MEZ007>009-012>014-018>028-NHZ001>010-013-014-120942-
ANDROSCOGGIN ME-BELKNAP NH-CENTRAL SOMERSET ME-COASTAL CUMBERLAND ME-
COASTAL ROCKINGHAM NH-COASTAL WALDO ME-COASTAL YORK ME-
INTERIOR CUMBERLAND ME-INTERIOR ROCKINGHAM NH-INTERIOR WALDO ME-
INTERIOR YORK ME-KENNEBEC ME-KNOX ME-LINCOLN ME-MERRIMACK NH-
NORTHERN CARROLL NH-NORTHERN COOS NH-NORTHERN FRANKLIN ME-
NORTHERN GRAFTON NH-NORTHERN OXFORD ME-SAGADAHOC ME-
SOUTHERN CARROLL NH-SOUTHERN COOS NH-SOUTHERN FRANKLIN ME-
SOUTHERN GRAFTON NH-SOUTHERN OXFORD ME-SOUTHERN SOMERSET ME-
STRAFFORD NH-SULLIVAN NH-
543 AM EDT WED AUG 11 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND SOUTHERN MAINE
AND NORTHERN...CENTRAL AND SOUTHEAST NEW HAMPSHIRE.

.DAY ONE...TODAY

NO HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

In the hours before

Special weather statement, Aug 11, 3:39 PM EDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
339 PM EDT WED AUG 11 2004

NHZ010-013-014-112138-
COASTAL ROCKINGHAM NH-INTERIOR ROCKINGHAM NH-STRAFFORD NH-
339 PM EDT WED AUG 11 2004

...SCATTERED STRONG THUNDERSTORMS WILL AFFECT ROCKINGHAM COUNTY IN
NEW HAMPSHIRE BETWEEN 345 PM AND 430 PM...

LOOK FOR SCATTERED STRONG THUNDERSTORMS TO AFFECT ROCKINGHAM COUNTY
IN SOUTHEAST NEW HAMPSHIRE THROUGH 430 PM.  AS THE STRONGEST STORMS
PASS NEAR CHESTER...DERRY...AUBURN AND CANDIA BEFORE 430 PM...EXPECT
WIND GUSTS TO 40 MPH...PEA TO MARBLE SIZED HAIL AND FREQUENT CLOUD TO
GROUND LIGHTNING.

IN ADDITION...UP TO 1.25 INCHES OF RAIN MAY FALL IN LESS THAN 40
MINUTES.  THIS MAY RESULT IN LOCALIZED STREET FLOODING...AS WELL AS
FLOODING OF LOW LYING AREAS.

ANOTHER CLUSTER OF STRONG THUNDERSTORMS WILL PASS NEAR SEABROOK...
HAMPTON AND NORTH HAMPTON AFTER 410 PM.  THESE STORMS WILL ALSO
PRODUCE GUSTY WINDS...SMALL HAIL AND FREQUENT LIGHTNING.

HAYES

The office that day

Everything else NWS Gray, ME issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 11, 4:31 PM EDTSevere Thunderstorm WarningGYXSullivan44 min
Aug 11, 6:39 PM EDTSevere Thunderstorm WarningGYXFranklin66 min

Nearby

Severe Thunderstorm Warnings in New Hampshire, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.